MAUDE Adverse Event Report: C.R. BARD, INC. (BASD) -3006260740 POWERPICC SOLO CATHETER WITH SHERLOCK 3CG (TPS) STYLET 5F; CATHETER,INTRAVASCULAR,THERAPEUTIC,LONG-TERM GREATER THAN 30 DAYS

C.R. BARD, INC. (BASD) -3006260740 POWERPICC SOLO CATHETER WITH SHERLOCK 3CG (TPS) STYLET 5F; CATHETER,INTRAVASCULAR,THERAPEUTIC,LONG-TERM GREATER THAN 30 DAYS
Model Number N/A
Medical Device Problem Code Material Deformation (2976)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 02/08/2021
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The manufacturer has received the sample and will evaluate.Results are expected soon.A lot history review (lhr) of redx4201 showed no other similar product complaint(s) from this lot number.
 
Event or Problem Description
It was reported that powerpicc solo catheter developed mechanical occlusions(kinking) in-situ after insertion.The insertion was unremarkable with no difficulties, flushed and aspirated without resistance on insertion but patient developed occlusion.
 
Additional Manufacturer Narrative
H11: section a through f - the information provided by bd represents all of the known information at this time.Despite good faith efforts to obtain additional information, the complainant / reporter was unable or unwilling to provide any further patient, product, or procedural details to bd.The following were reviewed as part of this investigation: patient severity, complaint and batch history, applicable previous investigation(s), labeling, applicable manufacturing records, sample analysis and applicable fmea documents.Based on a review of this information, the following was concluded: the complaint of a twisted catheter is confirmed but the exact cause remains unknown.One radiographic image of a catheter within a patient was provided for evaluation.The catheter appears to be inserted in the left arm.The catheter shaft and a two-pronged securement device are visible.The catheter tubing distal to the securement location appears to create a loop and a kink at the apex of the loop.The condition of the catheter could not be clearly inspected due to the lack of a physical sample.Based on the description of the reported event and image provided, possible contributing factors include placement location, securement method, and movement of the catheter within the patient leading to kinking.Since the radiographic image appears show two kinks in the tubing, the complaint is confirmed but the exact cause remains unknown.H3 other text : evaluation findings are in section h.11.
 
Event or Problem Description

Brand Name
POWERPICC SOLO CATHETER WITH SHERLOCK 3CG (TPS) STYLET 5F
Common Device Name
CATHETER,INTRAVASCULAR,THERAPEUTIC,LONG-TERM GREATER THAN 30 DAYS
Manufacturer (Section D)
C.R. BARD, INC. (BASD) -3006260740
605 north 5600 west
salt lake city 84116
MDR Report Key11607451
Report Number3006260740-2021-01089
Device Sequence Number11736872
Product Code LJS
UDI-Device Identifier00801741034633
UDI-Public(01)00801741034633
Combination Product (Y/N)N
Initial Reporter CountryCA
PMA/510(K) Number
K091324
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2020
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 04/28/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberN/A
Device Catalogue Number1295118
Device Lot NumberREDX4201
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer03/23/2021
Initial Date Received by Manufacturer 02/08/2021
Supplement Date Received by Manufacturer04/28/2021
Initial Report FDA Received Date04/02/2021
Supplement Report FDA Received Date05/27/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;